Uveítis inducida por fármacos

  1. J Cano Parra
  2. M Díaz-Llopis
Journal:
Archivos de la Sociedad Española de Oftalmologia

ISSN: 0365-6691

Year of publication: 2005

Volume: 80

Issue: 3

Pages: 137-149

Type: Article

DOI: 10.4321/S0365-66912005000300004 DIALNET GOOGLE SCHOLAR lock_openOpen access editor

More publications in: Archivos de la Sociedad Española de Oftalmologia

Abstract

Purpose:To review the world literature about drug induced uveitis. Methods: We used the OMS and Naranjo criteria of causality of adverse drug reactions to classify the causes of drug induced uveitis. These have been classified into certain, probable and possible causes. We described the clinical features associated with each drug. Results: Certain causes of uveitis are byphosphonates, topiramato and metipranolol eyedrops. Probable causes are rifabutin, sulfonamides, cidofovir, immunorecovery in patients following HAART therapy, topical corticosteroids, latanoprost, and intravitreous triamcinolone acetate. Possible causes of uveitis include bimatoprost, travoprost, brimonidine, other eyedrops and intraocular drugs, tubulointerstitial nephritis and uveitis (TINU) produced by nonsteroidal drugs, iopamidol, diethylcarbamazepine, interleukins 3 and 6, oral contraceptives, quinidine, vaccines and cobalt, ibuprofen and moxifloxacin. Conclusion: Drug induced uveitis is an entity of low incidence, anterior iridocyclitis is the commonest clinical picture, visual acuity is moderately diminished, and if use of the drug is ceased uveitis does not recur.

Bibliographic References

  • Fraunfelder, FW, Rosembaum, JT. (1997). Drug-induced uveitis: Incidence, prevention and treatment. Drug Saf. 17. 197-207
  • Calonge, M.. (2002). Diagnosis and treatment of uveitis. W. B. Saunders Company. Philadelphia.
  • Fraunfelder, FW, Fraunfelder, FT. (2004). Adverse ocular reactions recently identified by the National Registry of Drug-induced Ocular Side Effects. Ophthalmology. 111. 1275-1279
  • Naranjo, CA, Busto, U, Sellers, EM, Sandor, P, Ruiz, I, Roberts, EA. (1981). A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 30. 239-245
  • Moorthy, RS, Valluri, S, Jampol, LM. (1998). Drug-induced uveitis. Surv Ophthalmol. 42. 557-570
  • Macarol, V, Fraunfelder, FT. (1994). Pamidronate disodium and possible ocular adverse drug reactions. Am J Ophthalmol. 118. 220-224
  • Akingbehin, T, Villada, JR. (1991). Metipranolol-associated granulomatous uveitis. Br J Ophthalmol. 75. 519-523
  • Melles, RB, Wong, IG. (1994). Metipranolol-associated granulomatous iritis. Am J Ophthalmol. 118. 712-715
  • Van Buskirk, EM. (1980). Adverse reactions from timolol administration. Ophthalmology. 87. 447-450
  • Jain, S. (1994). Betaxolol-associated anterior uveitis. Eye. 8. 708-709
  • Siegal, FP, Eilbott, D, Burger, H, Gehan, K, Davidson, B, Kaell, AT. (1990). Dose-limiting toxicity of rifabutin in AIDS- related complex: syndrome of arthralgia/arthritis. AIDS. 4. 433-441
  • Shafran, SD, Deschenes, J, Miller, M, Phillips, P, Tana, E.. (1994). Uveitis and pseudojaundice during a regimen of clarithromycin, rifabutin and ethambutol: MAC Study Group of the Canadian HIV Trials Network. N Eng J Med. 330. 438-439
  • Arevalo, JF, Russack, V, Freeman, WR. (1997). New ophthalmic manifestations of presumed rifabutin-related uveitis. Ophthalmic Surg Lasers. 28. 321-324
  • Tilden, ME, Rosenbaum, JT, Fraunfelder, FT. (1991). Systemic sulfonamides as a cause of bilateral, anterior uveitis. Arch Ophthalmol. 109. 67-69
  • Kristinsson, JK, Hannesson, OB, Sveinsson, O, Thorleifsson, H. (1997). Bilateral anterior uveitis and retinal haemorrhages after administration of trimetroprim. Acta Ophthalmol Scand. 75. 314-315
  • Taskintuna, I, Rahhal, FM, Arevalo, JF, Munguia, D, Banker, AS, De Clercq, E. (1997). Low-dose intravitreal cidofovir (HPMPC) therapy of cytomegalovirus retinitis in patients with acquired immune deficiency syndrome. Ophthalmology. 104. 1049-1057
  • Taskintuna, I, Rahhal, FM, Rao, NA, Wiley, CA, Mueller, AJ, Banker, AS. (1997). Adverse events and autopsy findings after intravitreous cidofovir (HPMPC) therapy in patients with acquired immune deficiency syndrome. Ophthalmology. 104. 1827-1836
  • Song, MK, Azen, SP, Buley, A, Torriani, F, Cheng, L, Chaidhawangul, S. (2003). Effect of anti-cytomegalovirus therapy on the incidence of immune recovery uveitis in AIDS patients with healed cytomegalovirus retinitis. Am J Ophthalmol. 136. 696-702
  • Martins, JC, Wilensky, JT, Asseff, CF, Obstbaum, SA, Buerk, Km. (1974). Corticosteroid-induced uveitis. Am J Ophthalmol. 77. 433-437
  • Camras, CB, Alm, A, Watson, P, Stjernschantz, J.. (1996). Latanoprost, a prostaglandin analog, for glaucoma therapy: Efficacy and safety after 1 year of treatment of 198 patients. Latanoprost Study Groups. Ophthalmology. 103. 1916-1924
  • Fechtner, RD, Khouri, AS, Zimmerman, TJ, Bullock, J, Feldman, R, Kulkarni, P. (1998). Anterior uveitis associated with latanoprost. Am J Ophthalmol. 126. 37-41
  • Warwar, RE, Bullock, JD, Ballal, D. (1998). Cystoid macular edema and anterior uveitis associated with latanoprost use: Experience and incidence in a retrospective review of 94 patients. Ophthalmology. 105. 263-268
  • Smith, SL, Pruitt, CA, Sine, CS, Hudgins, AC, Stewart, WC. (1999). Latanoprost 0. 005% and anterior segment uveitis. Acta Ophthalmol Scand. 77. 668-672
  • Moshfeghi, AA, Scott, IU, Flynn, HW, Puliafito, CA. (2004). Pseudohypopion alter intravitreal triamcinolone acetonide injection for cystoid macular edema. Am J Ophthalmol. 138. 489-492
  • Roth, DB, Chieh, J, Spirn, MJ, Green, SN, Yarian, DL, Chaudhry, NA. (2003). Noninfectious endophthalmitis associated with intravitreal triamcinolone injection. Arch Ophthalmol. 121. 1279-1282
  • Hernaez-Ortega, MC, Soto-Pedre, E. (2004). A simple and rapid method for purification of triamcinolone acetonide suspension for intravitreal injection. Ophthalmic Surg Lasers Imaging. 35. 350-351
  • Bakri, SJ, Shah, A, Falk, NS, Beer, PM.. (2004). Intravitreal preservative-free trimcinolone acetonide for the treatment of macular edema. Eye. 27.
  • Packer, M, Fine, IH, Hoffman, RS. (2003). Bilateral nongranulomatous anterior uveitis associated with bimatoprost. J Cat Refract Surg. 29. 2242-2243
  • Parentin, F. (2003). Granulomatous anterior uveitis associated with bimatoprost: a case report. Ocul Immunol Inflamm. 11. 67-71
  • Faulkner, WJ, Burk, SE. (2003). Acute anterior uveitis and corneal edema associated with travoprost. Arch Ophthalmol. 121. 1054-1055
  • Kumarasamy, M, Desai, SP. (2004). Anterior uveitis is associated with travoprost. BMJ. 329. 205
  • Byles, DB, Frith, P, Salmon, JF. (2000). Anterior uveitis as a side effect of topical brimonidine. Am J Ophthalmol. 130. 287-291
  • Fraunfelder, FT, Grove, JA.. (1996). Drug-induced ocular side effects and drug interactions. Lea and Febiger. Philadelphia.
  • Chapman-Smith, JS, Crock, GW. (1977). Urokinase in the management of vitreous hemorrhage. Br J Ophthalmol. 61. 500-505
  • Rosembaum, JT. (1988). Bilateral anterior uveitis and interstitial nephritis. Am J Ophthalmol. 105. 534-537
  • Welzl-Hinlerkorner, E, Haefner, M, Mengiardi, B. (2003). Unilateral uveitis by a nonionic iodinated contrast agent. Am J Ophthalmol. 136. 958-960
  • Taylor, HR, Greene, BM. (1981). Ocular changes with oral and transepidermal diethylcarbamazine therapy of onchocerciasis. Br J Ophthalmol. 65. 494-502
  • Wu, WC, Mannion, B, Stone, RM. (1995). Uveitis associated with interleukin-3 and -6 therapy. Arch Ophthalmol. 113. 408-409
  • Davidson, SI. (1971). Reported adverse effects of oral contraceptives on the eye. Trans Ophthalmol Soc UK. 91. 561-574
  • Hustead, JD. (1991). Granulomatous uveitis and quinidine hypersensitivity. Am J Ophthalmol. 112. 461-462
  • Kaplan, BH, Nevitt, MP, Pach, JM, Herman, DC. (1994). Aseptic meningitis and iridocyclitis related to ibuprofen. Am J Ophthalmol. 117. 119-120
  • Bringas Calvo, R, Iglesias Cortinas, D. (2004). Uveítis anterior aguda bilateral secundaria a moxifloxacino. Arch Soc Esp Oftalmol. 79. 357-359
  • Donaldson, RC, Canaan, SA, McLean, RB, Ackerman, LV. (1974). Uveitis and vitiligo associated with BCG treatment for malignant melanoma. Surgery. 76. 771-778
  • Lish, A, Berman, DH. (1993). Tuberculin-triggered panuveitis in a patient recently treated for active pulmonary tuberculosis. Am J Ophthalmol. 116. 771-773
  • Nussenblatt, RB, Whitcup, SM, Palestine, AG.. (1995). Uveitis: Fundamentals and clinical practice. Mosby Year Book. St. Louis.
  • Blumberg, S, Bienfang, D, Kantrowitz, FG. (1980). A possible association between influenza vaccination and small-vessel vasculitis. Arch Intern Med. 140. 847-848
  • Knopf, HL. (1991). Recurrent uveitis after influenza vaccination. Ann Ophthalmol. 23. 213-214
  • Rorsman, H, Brehmer-Andersson, E, Dahlquist, I, Ehinger, B, Jacobson, S, Linell, F. (1969). Tattoo granuloma and uveitis. Lancet. 2. 27-28